Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Mar 23, 2012, 5:33 PM EDT for Lake County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2012, 5:33 PM EDT (21:33 UTC)
- Expired
- Mar 23, 2012, 6:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Tampa radar (KTBW), 124 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
276
WWUS82 KMLB 232133
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT FRI MAR 23 2012
FLZ044-045-144-232230-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
533 PM EDT FRI MAR 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...
* UNTIL 630 PM EDT.
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL DEVELOPING
SOUTHWEST OF LEESBURG...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL
MOVE BETWEEN LEESBURG AND THE FLORIDA TURNPIKE TOWARD HIGHWAY 27 AND
ASTATULA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2865 8196 2887 8196 2892 8193 2880 8159
2847 8173 2864 8196
TIME...MOT...LOC 2130Z 314DEG 8KT 2878 8193
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 23, 3:58 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 23, 3:58 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 358 PM EDT FRI MAR 23 2012 .DISCUSSION... CURRENTLY/TONIGHT...EAST AND WEST COAST SEA BREEZE BOUNDARIES WILL CONTINUE TO MOVE INLAND AND ARE STILL EXPECTED TO COLLIDE NEAR THE I-4 CORRIDOR TOWARD SUNSET. A FEW STRONG STORMS WILL BE POSSIBLE ALONG THIS COLLISION ACROSS THE INTERIOR WITH SHOWER/STORM ACTIVITY LINGERING INTO THE EVENING HOURS. ANY ACTIVITY THAT FORMS WILL DRIFT SLOWLY EASTWARD UNDER A DEVELOPING WESTERLY STEERING FLOW. BY MIDNIGHT RAIN CHANCES SHOULD END WITH DRY CONDITIONS EXPECTED FOR THE REST OF THE OVERNIGHT PERIOD. S/SE FLOW WILL WEAKEN INTO TONIGHT AND UNDER PARTLY CLOUDY SKIES TEMPS WILL FALL INTO THE LOW/MID 60S. SATURDAY...HIGH PRESSURE RIDGE EXTENDING OVER CENTRAL FLORIDA WILL SHIFT SOUTHWARD AS A WEAK COLD FRONT MOVES TOWARD NORTH FLORIDA SATURDAY. MOISTURE WILL INCREASE AHEAD OF THIS FRONT AS LOW LEVEL WINDS STRENGTHEN OUT OF THE SOUTH/SOUTHWEST. THIS WILL INCREASE RAIN CHANCES INTO TOMORROW AFTERNOON MAINLY FROM OSCEOLA/BREVARD COUNTIES NORTHWARD. STRONGER STORMS WILL BE POSSIBLE TOWARD THE EAST COAST LATER IN THE DAY WITH BOUNDARY INTERACTIONS ALONG THE STALLED EAST COAST SEA BREEZE. HIGHS WILL GENERALLY REACH THE MID 80S OVER MUCH OF THE AREA WITH LOW 80S EXPECTED ALONG THE COAST WHERE THE SEA BREEZE CAN DEVELOP EARLIER IN THE AFTERNOON. SAT NIGHT THROUGH SUN NIGHT...HAVE KEPT CHANCE POPS IN FOR SAT NIGHT WITH PREFRONTAL CONVECTION MOVING TOWARD THE EAST ACROSS THE CWA. LATEST MODEL RUNS CONTINUE TO TREND A BIT SLOWER WITH PREFRONTAL MOISTURE BAND PUSHING SOUTH OF THE AREA AND WILL KEEP SLIGHT TO LOW END CHANCE POPS IN FOR SUNDAY...GRADUALLY ENDING RAIN CHANCES FROM NORTH TO SOUTH AS THE DAY WEARS ON. FRONT WILL USHER IN DRIER AND SLIGHTLY COOLER AIR MASS IN BEHIND IT...WITH OVERNIGHT LOWS IN THE LOW/MID 60S SUN MORNING...COOLING TO THE MID/UPPER 50S MON MORNING. DAYTIME HIGHS A COUPLE DEGREES LOWER SUNDAY VERSUS SAT...BUT STILL ABOVE NORMALS FOR LATE MARCH...REACHING THE LOWER TO MID 80S. MON-THU...(PREVIOUS) DRYING AND COOLER CONDITIONS EARLY TO MID WEEK BEHIND FRONTAL BOUNDARY WITH NORTHWEST FLOW ALOFT MONDAY AND TUESDAY BECOMING WESTERLY WEDNESDAY AND THURSDAY AS AN UPPER RIDGE MOVES OVERHEAD THE SOUTHEAST AND FLORIDA. WESTERLY SURFACE FLOW SUNDAY SHIFTS TO THE NORTH MONDAY THEN NORTHEAST AND EAST TUESDAY THROUGH THURSDAY AS SURFACE HIGH PRESSURE SLOWLY SHIFTS EAST AND ELONGATES WEST TO EAST INTO THE ATLANTIC NORTH OF CENTRAL FLORIDA. GFS SHOWING THE SURFACE RIDGE AXIS BEING DISPLACED TO THE SOUTH AS A FRONTAL BOUNDARY STRETCHES WEST TO EAST OVER KENTUCKY AND TENNESSEE. RAIN CHANCES LESS THAN 15 PERCENT WITH HIGHS BACK IN THE LOW AND MIDDLE 80S. && .AVIATION...VFR GENERALLY EXPECTED. TEMPO IFR/MVFR CONDS POSSIBLE WITH SHRA/TSRA THAT CAN FROM FROM SEA BREEZE COLLISIONS NEAR THE I-4 CORRIDOR. SINCE RAIN CHANCES REMAIN RELATIVELY LOW WILL ONLY KEEP VCTS IN THE INTERIOR TAF SITES FOR NOW. S/SE WINDS WILL DECREASE INTO TONIGHT AND THEN INCREASE OUT OF THE S/SW INTO TOMORROW. ISO/SCT SHRA/TSRA EXPECTED INTO SATURDAY AFT...PRODUCING TEMPO IFR/MVFR CONDS AFTER 18Z. && .MARINE...HIGH PRESSURE RIDGE ACROSS THE AREA WILL MOVE SOUTHWARD TONIGHT INTO TOMORROW WITH WINDS BECOMING MORE SOUTHERLY AND INCREASING ONLY SLIGHTLY UP TO 10-15 KTS. SEAS WILL REMAIN AOB 5 FEET. SHOWERS AND STORMS THAT FORM NEAR THE COAST TOMORROW AFTERNOON WILL BE ABLE TO PUSH OFFSHORE AND MAY PRODUCE STRONG GUSTS IN EXCESS OF 35 KTS. SAT NIGHT-WED...WINDS WILL VEER TO SOUTHWEST SATURDAY NIGHT AHEAD OF FRONT THEN W-NW BEHIND IT SUNDAY-SUNDAY NIGHT. WIND SPEEDS BRIEFLY INCREASE INTO 15-20KT RANGE WITH FRONTAL PASSAGE AND WILL LIKELY NEED CAUTIONARY HEADLINES AND MAYBE EVEN AN SCA BRIEFLY SUNDAY FOR A PORTION OF THE WATERS. WINDS AND SEAS DIMINISH SOMEWHAT LATE SUNDAY INTO TUES AS PGRAD WEAKENS...THEN HIGH PRESSURE BUILDING TO THE NORTH ACTS TO BOOST EASTERLY FLOW AND SEAS SOMEWHAT MIDWEEK. && .FIRE WEATHER...DRIER AIR MASS BUT CONTINUED ABOVE NORMAL TEMPS BEHIND THE FRONT MAY INCREASE FIRE WEATHER CONCERNS FOR SUNDAY THROUGH EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 63 84 65 83 / 20 50 40 20 MCO 63 86 66 84 / 30 40 40 20 MLB 65 84 67 83 / 10 30 40 30 VRB 63 83 66 83 / 10 20 30 30 LEE 65 86 65 83 / 30 40 40 20 SFB 64 86 65 84 / 30 40 40 20 ORL 65 86 66 83 / 30 40 40 20 FPR 62 83 66 84 / 10 20 30 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WEITLICH LONG TERM....GLITTO
Hazardous weather outlook, Mar 23, 10:45 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1045 AM EDT FRI MAR 23 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-232100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1045 AM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A FEW LIGHTNING STORMS ARE FORECAST TO DEVELOP LATE AFTERNOON AND EARLY EVENING ACROSS INLAND PORTIONS OF EAST CENTRAL FLORIDA. SOME OF THESE SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF HEAVY RAIN ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. SMALL HAIL AND WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE IN ISOLATED STRONGER STORMS. THE STORMS WILL DRIFT TO THE EAST AT 5 TO 10 MPH INTO EARLY EVENING HOURS. .MARINE THUNDERSTORM GUST IMPACT... WIND GUSTS OF 35 TO 40 KNOTS WILL BE POSSIBLE OVER LARGE INLAND LAKES IN THE PROXIMITY OF STORMS LATE AFTERNOON. THE INTRACOASTAL WATERS OF VOLUSIA AND NORTH BREVARD COUNTIES MAY SEE STORMS MOVING IN FROM THE WEST LATER THIS AFTERNOON PRODUCING OCCASIONAL CLOUD TO WATER LIGHTNING AND GUSTY WINDS. .RIP CURRENT IMPACT... WEATHER AND OCEAN CONDITIONS...ALONG WITH REPORTS OF NUMEROUS RIP CURRENT RESCUES ON THURSDAY...INDICATE A MODERATE RIP CURRENT RISK AT AREA BEACHES TODAY. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED LIGHTNING STORMS ARE FORECAST ON SATURDAY AHEAD OF A COLD FRONT THAT WILL SWEEP OVER THE AREA ON SUNDAY. STORMS SATURDAY WILL BE CAPABLE OF PRODUCING STRONG AND GUSTY WINDS AND POSSIBLE SMALL HAIL AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. PENDERGRAST/GLITTO
In the hours before
Special weather statement, Mar 23, 5:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT FRI MAR 23 2012
FLZ044-045-144-232230-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
533 PM EDT FRI MAR 23 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH AND SMALL HAIL OVER CENTRAL LAKE COUNTY...
* UNTIL 630 PM EDT.
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL DEVELOPING
SOUTHWEST OF LEESBURG...MOVING SOUTHEAST AT 10 MPH. THE STORM WILL
MOVE BETWEEN LEESBURG AND THE FLORIDA TURNPIKE TOWARD HIGHWAY 27 AND
ASTATULA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2865 8196 2887 8196 2892 8193 2880 8159
2847 8173 2864 8196
TIME...MOT...LOC 2130Z 314DEG 8KT 2878 8193Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.